Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking eltroxine for thyroid problem. Started gaining weight and feeling tired. Any remedy?

I am surrfing from thyroid from last 20 years and taking the medicine Eltroxine 1or 2 tabs daily. At that time my weight was incresaed, and till today my weight is near 100 kg., it is more than over weight. winter is not good for my hands, beacuse of rashes and deep cuts. I felt very tired. Kindly suggest me the remedies for this decease, and kinly let me know it is hypo or hyer. D S Tuli.
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
hi thanks for your query
all symptoms described by you are due to hypothyroidism and as you are taking eltroxin (drug for hypothyroidism) either it was not taking properly or you are receiving less doses.please consult your doctor and go for TSH TEST and adjust your eltroxin dose as your doctor advised.
Hypothyroidism results from the thyroid gland being unable to make enough thyroxine, which causes many of the body's functions to slow down. Hypothyroidism may also occur if there is not enough thyroid gland left to make thyroxine, eg after surgical removal or injury.

Symptoms that commonly occur include: tiredness, weight gain, constipation, aches, feeling cold, dry skin, lifeless hair, fluid retention, mental slowing, and depression.
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor